Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 23, 2008, 2:43 AM CDT for Pawnee County, Rush County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2008, 2:43 AM CDT (07:43 UTC)
- Expired
- May 23, 2008, 3:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Pawnee County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 95 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 3:02 AM CDT | HAIL 1 | La Crosse, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 9:11 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 17.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 230743 SVRDDC KSC145-165-230830- /O.NEW.KDDC.SV.W.0091.080523T0743Z-080523T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 243 AM CDT FRI MAY 23 2008 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSH COUNTY IN CENTRAL KANSAS. NORTHWESTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 330 AM CDT * AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF NEKOMA...OR 6 MILES NORTHWEST OF ROZEL...MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... NEKOMA... RUSH CENTER... LA CROSSE... LIEBENTHAL... RURAL RESIDENCES OF NORTHWESTERN PAWNEE AND RUSH COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3866 9956 3868 9902 3822 9931 3825 9956 TIME...MOT...LOC 0743Z 199DEG 44KT 3831 9943 $$ 18
2 follow-up statements
000
WWUS53 KDDC 230759
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
259 AM CDT FRI MAY 23 2008
KSC145-230809-
/O.CAN.KDDC.SV.W.0091.000000T0000Z-080523T0830Z/
PAWNEE KS-
259 AM CDT FRI MAY 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PAWNEE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN KANSAS.
LAT...LON 3866 9956 3868 9902 3848 9914 3848 9915
3846 9915 3846 9917 3845 9916 3836 9921
3835 9955
TIME...MOT...LOC 0759Z 199DEG 44KT 3849 9935
$$
KSC165-230830-
/O.CON.KDDC.SV.W.0091.000000T0000Z-080523T0830Z/
RUSH KS-
259 AM CDT FRI MAY 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR RUSH COUNTY...
AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES WEST OF RUSH CENTER...MOVING NORTH AT 41 MPH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN KANSAS.
LAT...LON 3866 9956 3868 9902 3848 9914 3848 9915
3846 9915 3846 9917 3845 9916 3836 9921
3835 9955
TIME...MOT...LOC 0759Z 199DEG 44KT 3849 9935
$$
18000
WWUS53 KDDC 230827
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
327 AM CDT FRI MAY 23 2008
KSC165-230837-
/O.EXP.KDDC.SV.W.0091.000000T0000Z-080523T0830Z/
RUSH KS-
327 AM CDT FRI MAY 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR RUSH COUNTY EXPIRES AT 330 AM
CDT...
THE STORM HAS EXITED THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN KANSAS.
LAT...LON 3866 9956 3868 9902 3848 9914 3848 9915
3846 9915 3846 9917 3845 9916 3836 9921
3835 9955
TIME...MOT...LOC 0827Z 199DEG 44KT 3881 9921
$$
KRUSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:15 PM CDT, 12 hours 28 minutes earlier.
Area forecast discussion, May 22, 2:15 PM CDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 215 PM CDT THU MAY 22 2008 .DISCUSSION... DAYS 1-2... DISCUSSION AND FORECAST GOING OUT EARLY DUE TO ONGOING SEVERE WEATHER. SEVERE WEATHER OUTBREAK EXPECTED OVER THE NEXT FEW DAYS...INCLUDING THE POSSIBILITY OF SIGNIFICANT AND LONG LIVED TORNADOES. 12Z UPPER AIR ANALYSIS WAS RATHER TELLING IN REGARDS TO THE UPCOMING WEATHER. NOSE OF 95KT H25 JET WAS PUNCHING INTO EASTERN COLORADO AS IT ROUNDED THE BASE OF STRONG UPPER ACROSS WESTERN CONUS. ON THE BACK SIDE OF THIS POTENT SYSTEM, 145KT JET STREAK WAS MOVING SOUTH INTO CA. VERY IMPRESSIVE HEIGHT FALLS OF 150 METERS COULD BE SEEN IN ALBUQUERQUE, NM WITH HEIGHT FALLS OF 120 METERS FROM EASTERN NM WEST INTO A LARGE PORTION OF CA. H7 TEMPERATURES NEAR THE UPPER SYSTEM WERE INTO THE SINGLE DIGITS BELOW 0C. H85 TEMPERATURES OF 15C AND ABOVE WERE FOUND ACROSS MUCH OF KS SOUTH WHILE SINGLE DIGITS READINGS WERE SEEN INTO NE. PLUME OF 10C AND ABOVE ABUNDANT GULF MOISTURE ENGULFED THE ENTIRE STATES OF KS, OK AND TX AND NOSING INTO SOUTHERN NE. SURFACE DEWPOINTS HAVE INCREASED TO THE 60S ACROSS A LARGE PORTION OF SOUTHWEST KANSAS. MODELS CONTINUE TO BE PERSISTENT WITH DRYLINE FURTHER WEST FROM SCOTT CITY TO GARDEN CITY TO LIBERAL AND MOVING EAST BY MID AFTERNOON. AS UPPER SYSTEM CONTINUES TO EJECT S/WVS EAST ACROSS THE PLAINS TODAY, UPPER LEVEL JET NOSES INTO WESTERN KANSAS. INCREDIBLE SHEAR (500M2/S2 0-1KM SRH) IS IN PLACE BY LATE AFTERNOON ACROSS MUCH OF SOUTHWEST. THE DRYLINE IS NOT EXPECTED TO MOVE MUCH BY EVENING. CAP REMAINS STRONG ENOUGH THROUGH THE EARLY AFTERNOON TO ALLOW INCREASED CAPE ACROSS THE FA (2000 TO 3000 J/KG). ONCE STORMS DO GO ALONG THE DRYLINE, THEY WILL QUICKLY BECOME SEVERE. NOT ONLY WILL VERY LARGE AND DAMAGING HAIL BE AN ISSUE BUT A FEW TORNADOES ARE LIKELY. IN ADDITION, DAMAGING WINDS AND HEAVY RAINFALL CANNOT BE RULED OUT. PRECIPITABLE WATER VALUES WILL BE IN EXCESS OF 1 INCH. STORMS ARE LIKELY TO CONTINUE INTO THE EARLY OVERNIGHT HOURS. DRYLINE WILL MOVE WEST ONLY SLIGHTLY. THUNDERSTORM CHANCES WITH POSSIBLE TORNADOES WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS. ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED FRIDAY. THIS TIME, THE DRYLINE LOOKS TO BE SLIGHTLY FURTHER EAST. BULK OF ACTIVITY WILL BE IN THE VICINITY OF NESS CITY TO DODGE CITY TO ASHLAND AND EAST. SHEAR IS CONSIDERABLY LESS THAN THURSDAY. STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. BY SATURDAY, DRYLINE WILL ONCE AGAIN BE THE FOCUS FOR ADDITION SEVERE THUNDERSTORMS. WILL CONTINUE TO MONITOR THE LOCATION OF THE DRYLINE BUT PRESENT INDICATIONS PLACE THE EXTREME EASTERN FA IN THE BEST CHANCE FOR SEVERE THUNDERSTORMS. DAYS 3-7... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE SET UP IN THE MISSISSIPPI VALLEY REGION TO BEGIN THE PERIOD AT 00Z SUNDAY. MEANWHILE, A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE IN THE WESTERN CONUS BRINGING A SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING AN EVER SO SLIGHT RETROGRADING OF THE UPPER LEVEL TROUGH TO THE WEST BY EARLY MONDAY. THIS WILL COINCIDE WITH THE UPPER LEVEL RIDGE TO OUR EAST BEGINNING TO BREAK DOWN IN AMPLIFICATION BUT EXPANDING SOMEWHAT TO THE WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS. REGARDLESS, A GENERAL SOUTHWESTERLY FLOW ALOFT WILL REMAIN ACROSS WESTERN KANSAS THROUGH MID WEEK. A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO CYCLE THROUGH THE PATTERN WHICH WILL ALLOW FOR THE POSSIBILITY FOR THUNDERSTORMS EACH DAY THROUGH THE EARLY PART OF NEXT WEEK. SOME OF THESE STORMS COULD BE SEVERE. AT THE SURFACE, A GENERAL LOW LEVEL SOUTHERLY FLOW WILL BE SET UP ACROSS WESTERN KANSAS THROUGH MONDAY AS A RESULT OF A LOW PRESSURE CENTER PERSISTING NEAR AND ALONG THE KANSAS AND COLORADO BORDER. AGAIN, THIS WILL PROVIDE AMPLE MOISTURE RETURN TO SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT H85 REACHING WELL UP INTO THE TEENS(C). A FAIRLY PRONOUNCED DRYLINE WILL REMAIN SET UP IN OUR CWA SATURDAY NIGHT. THE GFS AND ECMWF(HIRES) THEN POINT TO THE DRYLINE RETREATING ACROSS THE CWA BY SUNDAY EVENING OPENING UP MORE OF A MOISTURE RETURN TO THE FORECAST AREA. A COLD FRONT WILL THEN PUSH THROUGH WESTERN KANSAS LATE TUESDAY/EARLY WEDNESDAY TIME FRAME WHICH AGAIN WILL BRING A CHANCE OF PRECIP TO THE FORECAST AREA. WILL STAY WITH CURRENT POPS DUE TO THE UNCERTAINTY OF DETAILS THIS FAR OUT. AS FOR TEMPERATURES, EXPECT WARM DAYS SUNDAY AND MONDAY WITH TEMPERATURES AT H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER 20S(C) WEST. THIS WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE 80S(F) TO THE LOWER 90S(F) ACROSS MUCH OF THE CWA. THE COLD FRONT PUSHING THROUGH SHOULD HELP COOL TEMPERATURES A BIT BY MID WEEK. PLAN ON SLIGHT ADJUSTMENTS TO TEMPERATURES RIGHT NOW. && .AVIATION... A SURFACE LOW WILL PERSIST ALONG THE KANSAS AND COLORADO BORDER TODAY WHILE A DRYLINE SLOWLY ADVANCES FROM NEAR THE COLORADO BORDER EAST ACROSS SOUTHWESTERN KANSAS. THUNDERSTORMS CAN BE EXPECTED ALONG AND AHEAD OF THE DRYLINE THIS EVENING AND INTO THE OVERNIGHT HOURS. EXPECT MVFR/IFR CONDITIONS IN AND AROUND ANY CONVECTIVE ACTIVITY...MAINLY EAST OF A LINE FROM SYRACUSE TO LIBERAL. OTHERWISE, VFR CONDITIONS WILL PERSIST. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 89 68 91 / 60 40 50 30 GCK 63 89 64 89 / 30 20 30 30 EHA 58 91 58 89 / 10 20 20 20 LBL 64 92 62 91 / 30 20 30 20 HYS 65 86 68 89 / 60 50 50 40 P28 69 89 70 92 / 40 50 50 50 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ061-062-074-075-084-085. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR KSZ061-062-074-075-084-085. WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ043- 044-061>064-074>078-084>088. && FN30/32/32
Hazardous weather outlook, May 22, 12:10 PM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1210 PM CDT THU MAY 22 2008 KSZ030-031-043>046-063>066-076>081-086>090-231000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- 1210 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DRYLINE WILL BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 3 PM. THIS DRYLINE BY 3 PM WILL EXTEND FROM NEAR SCOTT CITY TO NEAR LIBERAL. EAST OF THIS BOUNDARY THERE WILL BE A THREAT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY DAMAGING HAIL ALONG WITH THE THREAT OF TORNADOES IN THE STRONGEST OF SUPERCELL THUNDERSTORMS. CONDITIONS WILL BE SUFFICIENT THAT ANY TORNADO THAT MIGHT DEVELOP COULD BECOME SIGNIFICANT AND LONG LIVED. ALL PERSONS LIVING EAST OF SCOTT CITY TO NEAR LIBERAL ARE URGED TO MONITOR THE LATEST UPDATES AND POSSIBLE WARNINGS. SHOULD A SEVERE THUNDERSTORM OR TORNADO WARNING BE ISSUED FOR THE AREA...IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY SHOULD BE TAKEN. THE THREAT FOR STORMS AND SEVERE HAIL WILL SHIFT WEST AFTER DARK. A FEW TORNADOES CANNOT BE RULED OUT THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SEVERE WEATHER IS EXPECTED FRIDAY AFTERNOON AND INTO THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED AFTER 3 PM...INITIALLY FROM NEAR SCOTT CITY TO NEAR LIBERAL AND THEN INTO THE PRATT, LARNED AND HAYS AREA BY EVENING. SPOTTERS MAY BE NEEDED LATE THIS EVENING FARTHER WEST. ADDITIONAL ACTIVATION WILL BE NEEDED ON FRIDAY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-231000- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 457 AM CDT THU MAY 22 2008 /357 AM MDT THU MAY 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT BOTH A WIND ADVISORY AND A RED FLAG WARNING WILL BE IN EFFECT TODAY. GUSTY SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL BE POSSIBLE LATE THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION, RELATIVE HUMIDITIES WILL FALL TO LESS THAN 15 PERCENT AS TEMPERATURES CLIMB TO AROUND 90. THIS WILL RESULT IN A HIGH FIRE DANGER. THERE IS A CHANCE FOR A THUNDERSTORM OR TWO IN EASTERN KEARNY...GRANT...AND STEVENS COUNTIES BY EARLY AFTERNOON. ANY STORM THAT DOES FROM WILL HAVE THE POTENTIAL TO QUICKLY GO SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT WITH A BETTER CHANCE SATURDAY NIGHT. SOME OF THESE COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY ACROSS EASTERN KEARNY...GRANT AND STEVENS COUNTIES. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 07/30
In the hours before
Local storm report, May 22, 9:52 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL WAKEENEY 39.02N 99.88W
05/22/2008 E1.00 INCH TREGO KS STORM CHASER
CHASER REPORT RELAYED BY WFO CHARLESTON.
&&
GERARDLocal storm report, May 22, 11:51 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1151 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL GARDEN CITY 37.98N 100.86W
05/22/2008 E0.75 INCH FINNEY KS PUBLIC
0224 PM HAIL NNE GARDEN CITY 37.98N 100.86W
05/22/2008 E1.00 INCH FINNEY KS TRAINED SPOTTER
0242 PM HAIL 10 N GARDEN CITY 38.12N 100.86W
05/22/2008 E1.25 INCH FINNEY KS PUBLIC
0243 PM HAIL 10 N GARDEN CITY 38.12N 100.86W
05/22/2008 E1.25 INCH FINNEY KS PUBLIC
0254 PM HAIL 10 SE SCOTT CITY 38.38N 100.78W
05/22/2008 E0.88 INCH SCOTT KS TRAINED SPOTTER
0254 PM HAIL 5 SSW GRIGSTON 38.40N 100.75W
05/22/2008 E0.88 INCH SCOTT KS TRAINED SPOTTER
0300 PM HAIL 6 SSW GRIGSTON 38.39N 100.77W
05/22/2008 E1.00 INCH SCOTT KS PUBLIC
0321 PM HAIL 3 E PLYMELL 37.81N 100.82W
05/22/2008 E1.00 INCH FINNEY KS PUBLIC
0330 PM HAIL 13 NNE SCOTT CITY 38.65N 100.82W
05/22/2008 E1.00 INCH SCOTT KS PUBLIC
0340 PM HAIL 9 NNW TICE 37.63N 100.76W
05/22/2008 E1.75 INCH HASKELL KS TRAINED SPOTTER
0342 PM HAIL 7 WSW FRIEND 38.22N 101.04W
05/22/2008 E1.75 INCH FINNEY KS PUBLIC
0346 PM HAIL 16 SSW SCOTT CITY 38.27N 101.02W
05/22/2008 E1.50 INCH SCOTT KS PUBLIC
0347 PM HAIL 10 NNW TICE 37.65N 100.76W
05/22/2008 E1.00 INCH HASKELL KS PUBLIC
0348 PM HAIL 15 SSW SCOTT CITY 38.28N 101.01W
05/22/2008 E1.75 INCH SCOTT KS PUBLIC
0405 PM HAIL 11 ESE SHALLOW WATER 38.31N 100.72W
05/22/2008 E0.88 INCH SCOTT KS TRAINED SPOTTER
0410 PM HAIL 13 NNE GARDEN CITY 38.15N 100.77W
05/22/2008 E1.00 INCH FINNEY KS PUBLIC
0433 PM HAIL 2 WSW HEALY 38.59N 100.65W
05/22/2008 E0.88 INCH LANE KS PUBLIC
0520 PM HAIL 2 S DIGHTON 38.45N 100.47W
05/22/2008 E1.00 INCH LANE KS PUBLIC
0532 PM TORNADO 4 WNW ALAMOTA 38.46N 100.37W
05/22/2008 LANE KS STORM CHASER
0532 PM TSTM WND GST 6 NE DIGHTON 38.54N 100.39W
05/22/2008 E60.00 MPH LANE KS TRAINED SPOTTER
0533 PM HAIL 2 E DIGHTON 38.48N 100.42W
05/22/2008 E1.25 INCH LANE KS PUBLIC
0538 PM TORNADO 7 NNW ALAMOTA 38.53N 100.35W
05/22/2008 LANE KS STORM CHASER
0545 PM HAIL 1 SW PENDENNIS 38.64N 100.34W
05/22/2008 E2.00 INCH LANE KS PUBLIC
HAIL COVERED THE GROUND AND SHREDDED VEGETATION.
0555 PM HAIL 2 NNE AMY 38.49N 100.59W
05/22/2008 E0.88 INCH LANE KS PUBLIC
0555 PM HAIL 2 S AMY 38.43N 100.60W
05/22/2008 E1.00 INCH LANE KS TRAINED SPOTTER
0626 PM TORNADO 5 S COLLYER 38.97N 100.12W
05/22/2008 TREGO KS LAW ENFORCEMENT
0631 PM HAIL 1 SE SHIELDS 38.61N 100.44W
05/22/2008 E1.00 INCH LANE KS PUBLIC
0634 PM TORNADO 2 S COLLYER 39.01N 100.12W
05/22/2008 TREGO KS LAW ENFORCEMENT
0635 PM HAIL COLLYER 39.04N 100.12W
05/22/2008 E1.75 INCH TREGO KS PUBLIC
0642 PM TORNADO 2 E COLLYER 39.04N 100.08W
05/22/2008 TREGO KS STORM CHASER
0643 PM HAIL 7 NNW INGALLS 37.92N 100.50W
05/22/2008 E1.00 INCH GRAY KS PUBLIC
0730 PM HAIL 9 WSW BUTTERMILK 37.04N 99.48W
05/22/2008 E1.00 INCH COMANCHE KS PUBLIC
0804 PM HAIL 5 S COLDWATER 37.19N 99.34W
05/22/2008 E1.00 INCH COMANCHE KS LAW ENFORCEMENT
0805 PM TORNADO 8 SSE PENDENNIS 38.55N 100.26W
05/22/2008 LANE KS STORM CHASER
0805 PM TORNADO 8 SSE PENDENNIS 38.54N 100.27W
05/22/2008 LANE KS TRAINED SPOTTER
0815 PM HAIL 1 SW PENDENNIS 38.64N 100.34W
05/22/2008 E0.88 INCH LANE KS PUBLIC
0824 PM HAIL 11 E COLDWATER 37.26N 99.14W
05/22/2008 E1.00 INCH COMANCHE KS LAW ENFORCEMENT
0825 PM HAIL 4 SSE WILMORE 37.28N 99.18W
05/22/2008 E2.50 INCH COMANCHE KS NWS EMPLOYEE
0847 PM TORNADO 9 S TREGO CENTER 38.75N 99.90W
05/22/2008 TREGO KS STORM CHASER
0847 PM TORNADO 7 S TREGO CENTER 38.78N 99.90W
05/22/2008 TREGO KS STORM CHASER
0850 PM TORNADO 3 SW TREGO CENTER 38.85N 99.94W
05/22/2008 TREGO KS BROADCAST MEDIA
THE TORNADO WAS REPORTED BY KAKE TELEVISION SPOTTER.
0851 PM TORNADO 5 S WAKEENEY 38.95N 99.88W
05/22/2008 TREGO KS OTHER FEDERAL
THE TORNADO WAS REPORTED BY A SPC STUDENT EMPLOYEE.
0857 PM TORNADO 2 SSW WAKEENEY 38.99N 99.89W
05/22/2008 TREGO KS STORM CHASER
REPORT RELAYED FROM WFO GOODLAND.
0930 PM HAIL WAKEENEY 39.02N 99.88W
05/22/2008 E1.00 INCH TREGO KS STORM CHASER
CHASER REPORT RELAYED BY WFO CHARLESTON.
&&
BURGERTLocal storm report, May 23, 12:29 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1229 AM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST PRATT 37.65N 98.74W
05/23/2008 E60 MPH PRATT KS EMERGENCY MNGR
THE PRATT COUNTY EOC REPORTED 60 MPH WINDS AND POWER
LINES DOWN ON THE EAST SIDE OF PRATT ON HIGHWAY 54.
&&
06Local storm report, May 23, 12:53 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1253 AM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST KIOWA 37.02N 98.48W
05/22/2008 E70.00 MPH BARBER KS STORM CHASER
3 INCH TREE LIMBS BLOWN DOWN IN TOWN.
&&
BURGERTLocal storm report, May 23, 1:11 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
111 AM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 7 NNE AETNA 37.18N 98.93W
05/23/2008 M1.00 INCH BARBER KS TRAINED SPOTTER
&&
06Special weather statement, May 23, 1:30 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
130 AM CDT FRI MAY 23 2008
KSZ081-090-230730-
BARBER-PRATT-
130 AM CDT FRI MAY 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND PRATT COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LAKE CITY...MOVING NORTHEAST
AT 30 MPH.
SMALL HAIL...AND WINDS OF NEAR 55 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3745 9889 3775 9845 3770 9843 3739 9845
3739 9836 3737 9834 3723 9835 3710 9883
TIME...MOT...LOC 0630Z 230DEG 18KT 3728 9872
18The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:54 PM CDT | Tornado Warning | DDC | Comanche, Kiowa | 51 min |
| May 22, 8:03 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 42 min |
| May 22, 8:08 PM CDT | Tornado Warning | DDC | Lane, Ness, Trego | 52 min |
| May 22, 8:23 PM CDT | Tornado Warning | DDC | Barber, Comanche, Kiowa, Pratt | 34 min |
| May 22, 8:33 PM CDT | Tornado Warning | DDC | Trego | 42 min |
| May 22, 9:07 PM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 7 hr |
| May 22, 9:09 PM CDT | Tornado Warning | DDC | Trego | 36 min |
| May 22, 9:32 PM CDT | Tornado Warning | DDC | Trego | 30 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 41 min |
| May 22, 10:48 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 55 min |
| May 23, 12:27 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 63 min |
| May 23, 1:30 AM CDT | Special Weather Statement | DDC | Barber | 60 min |
| May 23, 4:13 AM CDT | Red Flag Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 15 hr |
| May 23, 4:34 AM CDT | Special Weather Statement | DDC | Ellis | 41 min |
| May 23, 4:58 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 47 min |
| May 23, 5:26 AM CDT | Wind Advisory | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Lane and 5 more | 16 hr |
| May 23, 6:29 AM CDT | Special Weather Statement | DDC | Ellis | 46 min |
| May 23, 2:57 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 48 min |
| May 23, 3:09 PM CDT | Tornado Warning | DDC | Lane, Ness | 16 min |
| May 23, 3:27 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 12 min |
| May 23, 3:44 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Ness | 21 min |
| May 23, 3:49 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 56 min |
| May 23, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness | 46 min |
| May 23, 4:20 PM CDT | Tornado Warning | DDC | Finney, Scott | 25 min |
| May 23, 4:23 PM CDT | Tornado Warning | DDC | Finney, Lane, Scott | 52 min |
| May 23, 4:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 49 min |
| May 23, 4:45 PM CDT | Tornado Warning | DDC | Lane, Ness, Scott | 45 min |
| May 23, 4:45 PM CDT | Tornado Warning | DDC | Scott | 15 min |
| May 23, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 64 min |
| May 23, 4:58 PM CDT | Tornado Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman | 47 min |
| May 23, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 51 min |
| May 23, 5:09 PM CDT | Tornado Warning | DDC | Finney, Lane | 51 min |
| May 23, 5:19 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 38 min |
| May 23, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 49 min |
| May 23, 5:27 PM CDT | Tornado Warning | DDC | Lane | 18 min |
| May 23, 5:30 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Meade, Seward | 20 min |
| May 23, 5:33 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 42 min |
| May 23, 5:33 PM CDT | Tornado Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness | 42 min |
| May 23, 5:42 PM CDT | Tornado Warning | DDC | Lane | 33 min |
| May 23, 5:45 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Haskell, Meade | 60 min |
| May 23, 5:47 PM CDT | Tornado Warning | DDC | Finney, Scott | 29 min |
| May 23, 6:00 PM CDT | Tornado Warning | DDC | Clark, Ford, Gray, Meade | 28 min |
| May 23, 6:04 PM CDT | Tornado Warning | DDC | Finney, Gray | 41 min |
| May 23, 6:10 PM CDT | Tornado Warning | DDC | Clark, Ford, Meade | 50 min |
| May 23, 6:14 PM CDT | Tornado Warning | DDC | Finney, Hodgeman, Lane, Ness | 46 min |
| May 23, 6:19 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 26 min |
| May 23, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 25 min |
| May 23, 6:27 PM CDT | Tornado Warning | DDC | Finney, Hodgeman, Lane | 33 min |
| May 23, 6:43 PM CDT | Tornado Warning | DDC | Finney, Hodgeman, Lane, Ness | 47 min |
| May 23, 6:56 PM CDT | Tornado Warning | DDC | Clark, Comanche, Ford, Kiowa | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.